Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Suffering from lung fibrosis and feeling breathlessness. Suggest some effective medicine

Sep 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1416 Questions
I am suffering from Lung fibrosis (ILD)resulting in to breathlessness. How ovanac-plus can help me ? OR can you suggest me some good medicine which may be available in India. e-mail: YYYY@YYYY
Posted Mon, 3 Dec 2012 in Lung and Chest disorders
Answered by Dr. Das Arindam 1 hour later
Thank you for your query.

Firstly, ILD, means interstitial lung disease. Here, the interstitial tissue of the lung is involved diffusely.

It is caused by many diseases, the list is very long. But, in our clinical experience, most common cause is idiopathic. But for treatment purpose, we have to search for an underlying cause of this condition. If any cause is found, the treatment should be given for that cause. And if, nothing is found as a cause, then treatment should be given to suppress the immune mechanism.

Before starting therapy, some investigations must be done
1.     Complete blood count.
2.     Chest X-ray.
3.     Blood sugar level.
4.     High resolution CT scan (investigation of choice) of thorax.
5.     Pulmonary function test.
6.     If required, bronchoscopy is considered.

The most common drug which is used in our day to day practice is corticosteroids. But before starting this, base level blood sugar level and chest X-Ray is must. If steroids are not helpful then other immunosuppressant agents like cyclophosphamide or azathioprine should be considered. These drugs are available in India.

But, the drug Ovanac Plus is not helpful in this condition.

What you have to do, is consult with a pulmonologist for a thorough clinical examination, for ordering required investigations and also for further management accordingly.

Hope this information suffices. Let me know, if you have any more question.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor